Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A multilinear generalisation of the Cauchy-Schwarz inequality

Author: Anthony Carbery
Journal: Proc. Amer. Math. Soc. 132 (2004), 3141-3152
MSC (2000): Primary 05A20, 42B99
Published electronically: June 16, 2004
MathSciNet review: 2073287
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a multilinear inequality which in the bilinear case reduces to the Cauchy-Schwarz inequality. The inequality is combinatorial in nature and is closely related to one established by Katz and Tao in their work on dimensions of Kakeya sets. Although the inequality is ``elementary" in essence, the proof given is genuinely analytical insofar as limiting procedures are employed. Extensive remarks are made to place the inequality in context.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 05A20, 42B99

Retrieve articles in all journals with MSC (2000): 05A20, 42B99

Additional Information

Anthony Carbery
Affiliation: School of Mathematics, University of Edinburgh, James Clerk Maxwell Building, King’s Buildings, Edinburgh EH9 3JZ, United Kingdom

Received by editor(s): June 12, 2003
Published electronically: June 16, 2004
Communicated by: Andreas Seeger
Article copyright: © Copyright 2004 American Mathematical Society